Flood, Stanton
- When
- August 15, 6:30 PM CST to 9:30 PM CST
- Where
- Stanton County, 0.68 mi WNW of Johnson to 0.69 mi W of Johnson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.575, -101.761
Heavy rainfall that occurred caused minor flooding on the west side of Johnson.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Heavy rainfall that occurred caused minor flooding on the west side of Johnson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 15, 2:43 PM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 343 PM CDT FRI AUG 15 2008 .DISCUSSION... DAYS 1-2... THE HARDEST DECISION FOR THIS FORECAST CYCLE IS HOW FAR EAST WILL MEASURABLE PRECIPITATION MAKE IT. THE LATEST RADAR LOOP SHOWED LIGHT SHOWERS MOVING THROUGH OUR WESTERN-MOST COUNTIES AT ABOUT 20-25 MPH. MORE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE IN THE LEE OF COLORADO ROCKIES AND MOVING EAST AT ABOUT THE SAME SPEED. AS THIS LIGHT CONVECTION MOVES EAST FARTHER INTO SOUTH CENTRAL KANSAS, THE SURFACE FLOW IS DRYING OUT AND SHOWERS ARE WEAKENING AND/OR DISSIPATING. PLAN TO KEEP THE CATEGORICAL POPS IN MY SOUTHWEST CORNER, TRANSITION DOWN TO LIKELY POPS IN MY WEST-CENTRAL ZONES, AND SCALING DOWN POPS TO 20 IN MY NORTHEAST AND EASTERN ZONES. ALSO IN MY SOUTHWEST, WILL MENTION SOME POSSIBLE HEAVY RAIN AS THE UPSLOPE AND MID-LAYER LIFT WILL BE MAXIMIZED OUT THERE. THE HEAVIEST RAIN LAST NIGHT WAS IN A CORRIDOR FROM SYRACUSE TO GARDEN CITY, WHERE 1.5 TO 2.5 INCHES OF RAIN FELL. TONIGHT, I THINK THERE MAY THERE MAY SOME 1+ INCH AMOUNTS BUT MORE TO THE SOUTH OF LAST NIGHTS HEAVY RAIN TRACK. SO, NO FLOOD WATCH PLANNED AT THIS TIME. BOTH OF THE ABOVE MENTIONED AREAS HAVE BEEN AT OR NEAR DROUGHT CONDITIONS, SO EVEN WITH WIDESPREAD HEAVY AMOUNTS, DO NOT SEE ANY FLOODING PROBLEMS. THERE MAY BE SOME PONDING OF FIELDS IN SPOTS, BUT NOT EXCESSIVE RUNOFF. THE UPPER LOW IS STILL SPINNING OUT IN SOUTHERN WYOMING AND SINKING SLOWLY SOUTH. THIS WILL KEEP UPPER VERTICAL VELOCITIES OVER US AND NUMEROUS OUTFLOW BOUNDARIES WILL BE AROUND ON SATURDAY. STILL THINK THE LIKELY POPS WILL IN OUR SOUTHWEST, 30-40 CHANCE POPS IN THE GCK AND DDC AREAS, AND LESSER 20 POPS IN THE HYS AND P28 AREAS. NEARLY THE SAME SET UP FOR SATURDAY NIGHT AS THE UPPER LOW APPROACHES FROM THE WEST EVER SO SLOWLY. HAVE UPPED THE POPS IN TO THE LIKELY CATEGORY ON SUNDAY FROM THE COLORADO BORDER EAST TO THE DDC AREA, AND WENT WITH 40-50 POPS EAST. THE LOW WILL BE EVEN CLOSER BY SUNDAY, A LONGER PERIOD OF LOW LEVEL MOISTURE WILL HAVE ELAPSED, AND COOL AIR ALOFT WILL MAKE THE ENVIRONMENT EVEN MORE UNSTABLE. QPF IS TRICKY. ONLY EXPECT ISOLATED STRONG STORMS WITH HEAVY RAINFALL, SO FOR A BASIN AVERAGE, WENT WITH UP TO A HALF INCH IN MY SOUTHWEST TIP OF THE CWA TONIGHT. THINK UP TO 0.40 INCH IS POSSIBLE IN THE WEST ON SATURDAY, AND LESSER AMOUNTS FROM WEST TO EAST ON SATURDAY NIGHT. INCREASED QPF FOR SUNDAY DUE TO THE REASONS STATED ABOVE, WHERE 0.25-0.50 RAIN IS POSSIBLE WEST OF A SCOTT CITY TOT MEADE LINE. TEMPERATURES STAYED FAIRLY CLOSE TO THE PREVIOUS FORECAST. MID 50S TONIGHT OUT WEST RANGING TO NEAR 62 AT P28. 72 WEST TO 80 SOUTHEAST ON SAT, SIMILAR LOWS FOR SAT NT FROM 57 AT GCK TO 63 AT P28, AND A TAD WARMER SUNDAY AS MAX TS WILL RANGE FROM 74 AT GCK TO 82 AT P28. DAYS 3-7... NO LARGE CHANGES WERE MADE TO THE PREVIOUS FORECAST. FAIRLY HIGH POPS WERE MAINTAINED AS THE UPPER SYSTEM PASSES TO THE WEST AND THEN SOUTH OF OUR FCST AREA. WITH THE LACK OF A WELL DEFINED BAROCLINIC ZONE, WE WILL HAVE TO RELY ON LIFT NEAR THE UPPER COLD POOL FOR HEAVY PRECIP. THE BEST CHANCE OF HEAVY RAIN WILL BE IN OUR SOUTHWEST AND SOUTHERN COUNTIES. CURRENT TEMP FCST LOOKS GOOD AND VERY FEW CHANGES WERE MADE. THE GFS/ECMWF ARE NOW ADVERTISING THE UPPER SYSTEM TO LIFT OUT TO THE NORTHEAST BY WED/THU. THE ENSEMBLES SHOW QUITE A BIT OF VARIABILITY IN TIMING. A SLOW WARMING TREND SHOULD COMMENCE WITH HIGHS WARMING INTO THE LOWER TO MID 90S BY FRI/SAT. WED-FRI SHOULD BE FAIRLY DRY. THE NEXT FRONT MAY ARRIVE AHEAD OF AN UPPER TROUGH BY SATURDAY ALONG WITH A CHANCE FOR STORMS. && .AVIATION... MAINLY VFR CONDITIONS SHOULD PREVAIL OUTSIDE OF LOCAL THUNDERSTORMS. SCATTERED STORMS MAY AFFECT GCK THROUGH THE EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 76 59 78 / 40 30 30 60 GCK 57 74 57 74 / 60 40 30 60 EHA 56 72 57 75 / 80 60 60 70 LBL 59 76 59 76 / 80 50 50 70 HYS 58 77 58 76 / 20 20 20 40 P28 62 80 63 82 / 30 20 20 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/24/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CDT FRI AUG 15 2008 KSZ030-031-044>046-064>066-077>081-087>090-160845- TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- 344 AM CDT FRI AUG 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE VERY SLOW MOVING UPPER LOW ACROSS COLORADO WILL EVENTUALLY MOVE EAST INTO FAR WESTERN OR SOUTHWESTERN KANSAS RESULTING IN INCREASED CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-061>063-074>076-084>086-160845- SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- 344 AM CDT FRI AUG 15 2008 /244 AM MDT FRI AUG 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN IMPACT PORTIONS OF FAR WEST CENTRAL AND SOUTHWEST KANSAS THIS AFTERNOON AND TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED GIVEN THE EXPECTED STABLE LOWER ATMOSPHERE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER ALREADY FAIRLY SATURATED GROUNDS, SO PONDING OF WATER MAY PRESENT A MINOR HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE VERY SLOW MOVING UPPER LOW ACROSS COLORADO WILL RESULT IN CONTINUED CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE WEEKEND...BUT SPOTTER ACTIVATION FOR SEVERE WEATHER IS NOT EXPECTED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133353.